Alert archive / Texas / Freeze Warnings in 2012

Freeze Warning 3, NWS Corpus Christi, TX

January 13, 201213 counties in Texas

NWS Corpus Christi, TX issued this freeze warning at Jan 13, 2012, 2:47 PM CST for 13 counties in Texas. It took effect at Jan 14, 2012, 2:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 13, 2012, 2:47 PM CST (20:47 UTC)
In effect from
Jan 14, 2012, 2:00 AM CST
Expired
Jan 14, 2012, 9:00 AM CST
In force
7 hr
Issued by
NWS Corpus Christi, TX

Counties Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2012-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2012-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2812 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

054 
WWUS74 KCRP 132047
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
247 PM CST FRI JAN 13 2012

...FREEZING TEMPERATURES EXPECTED ACROSS INLAND AREAS OF SOUTH
TEXAS TONIGHT...

.MOSTLY CLEAR SKIES...VERY DRY AIR...AND LIGHT WINDS WILL COMBINE
TO PRODUCE FREEZING TEMPERATURES ACROSS INLAND AREAS OF THE
COASTAL BEND...VICTORIA CROSSROADS...AND BRUSH COUNTRY. THE
FREEZING LINE WILL BE ALONG AND WEST OF A LINE FROM PORT LAVACA
TO TAFT TO THE CORPUS CHRISTI INTERNATIONAL AIRPORT TO 
NAS KINGSVILLE.

TXZ229>234-240>244-246-247-140600-
/O.NEW.KCRP.FZ.W.0003.120114T0800Z-120114T1500Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-DUVAL-JIM WELLS-
KLEBERG-NUECES-SAN PATRICIO-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...FREER...BENAVIDES...SAN DIEGO...ALICE...
ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND...
INGLESIDE...ARANSAS PASS...SINTON...MATHIS...REFUGIO...
WOODSBORO...PORT LAVACA
247 PM CST FRI JAN 13 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CST
SATURDAY. 

* TEMPERATURE...FREEZING TEMPERATURES OF 27 TO 32 DEGREES WILL
  OCCUR OVER INLAND AREAS OF THE COASTAL BEND...VICTORIA
  CROSSROADS AND BRUSH COUNTRY. 

* IMPACTS...FREEZING TEMPERATURES CAN ADVERSELY IMPACT SENSITIVE 
  PLANTS AND ANIMALS. THUS...RESIDENTS SHOULD TAKE THE PROPER 
  PRECAUTIONS TO PROTECT THEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO
REACH 32 DEGREES OR COLDER FOR 2 HOURS OR LONGER.

&&

$$

JR
2 follow-up statements
350 
WWUS74 KCRP 140251
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
851 PM CST FRI JAN 13 2012

...FREEZING TEMPERATURES EXPECTED ACROSS INLAND AREAS OF SOUTH
   TEXAS TONIGHT...

.MOSTLY CLEAR SKIES...VERY DRY AIR...AND LIGHT WINDS WILL COMBINE
TO PRODUCE FREEZING TEMPERATURES ACROSS INLAND AREAS OF THE
COASTAL BEND...VICTORIA CROSSROADS...AND BRUSH COUNTRY. THE
FREEZING LINE WILL BE ALONG AND WEST OF A LINE FROM PORT LAVACA
TO TAFT TO THE CORPUS CHRISTI INTERNATIONAL AIRPORT TO KINGSVILLE
NAVAL AIR STATION.

TXZ229>234-240>244-246-247-141200-
/O.CON.KCRP.FZ.W.0003.120114T0800Z-120114T1500Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-DUVAL-JIM WELLS-
KLEBERG-NUECES-SAN PATRICIO-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...FREER...BENAVIDES...SAN DIEGO...ALICE...
ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND...
INGLESIDE...ARANSAS PASS...SINTON...MATHIS...REFUGIO...
WOODSBORO...PORT LAVACA
851 PM CST FRI JAN 13 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CST SATURDAY...

* TEMPERATURE...FREEZING TEMPERATURES OF 27 TO 32 DEGREES WILL
  OCCUR OVER INLAND AREAS OF THE COASTAL BEND...VICTORIA CROSSROADS
  AND BRUSH COUNTRY.

* IMPACTS...FREEZING TEMPERATURES CAN ADVERSELY IMPACT SENSITIVE 
  PLANTS AND ANIMALS. THUS...RESIDENTS SHOULD TAKE THE PROPER 
  PRECAUTIONS TO PROTECT THEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO
REACH 32 DEGREES OR COLDER FOR 2 HOURS OR LONGER.

&&

$$

TMT/JR
184 
WWUS74 KCRP 140918
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
318 AM CST SAT JAN 14 2012

...FREEZING TEMPERATURES ARE EXPECTED THIS MORNING OVER INLAND
LOCATIONS OF SOUTH TEXAS...

.MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ONCE AGAIN PRODUCE
FREEZING TEMPERATURES THIS MORNING ACROSS INLAND AREAS AWAY FROM
THE COAST.

TXZ229>234-240>244-246-247-141500-
/O.CON.KCRP.FZ.W.0003.000000T0000Z-120114T1500Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-DUVAL-JIM WELLS-
KLEBERG-NUECES-SAN PATRICIO-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...FREER...BENAVIDES...SAN DIEGO...ALICE...
ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND...
INGLESIDE...ARANSAS PASS...SINTON...MATHIS...REFUGIO...
WOODSBORO...PORT LAVACA
318 AM CST SAT JAN 14 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* TEMPERATURE...TEMPERATURES WILL DROP TO 27 TO 32 DEGREES FOR
  MANY INLAND LOCATIONS THIS MORNING FOR A DURATION OF 2 TO 4
  HOURS.

* IMPACTS...FREEZING TEMPERATURES CAN ADVERSELY IMPACT SENSITIVE
  PLANTS AND ANIMALS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO
REACH 32 DEGREES OR COLDER FOR 2 HOURS OR LONGER.

&&

$$

MB

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this freeze warning went out at Jan 13, 11:32 AM CST, 3 hours 15 minutes earlier.

Area forecast discussion, Jan 13, 11:32 AM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1132 AM CST FRI JAN 13 2012

.DISCUSSION...UPDATE FOR 18Z AVIATION BELOW.

&&

.AVIATION...VFR CONDITIONS ACROSS S TX THRU THE NEXT 24 HOURS WITH
VERY DRY AIRMASS IN PLACE. JUST FEW-SCT HIGH CLOUDS MOVING ACROSS
THE REGION FROM W TO E. THERE IS AN OVC 7K FT DECK ACROSS THE GULF
AND DEEP S TX...AND THERE HAS BEEN A SLIGHT DRIFT NORTHWARD WITH
THIS DECK ON VISIBLE SATELLITE. MODELS INDICATE THIS MOISTURE
REMAINING TO THE S THRU TONIGHT...BUT WILL WATCH CLOSELY FOR THE
CRP TAF. WEAK WIND REGIME AT 3-8 KTS...BECOMING E AND SE THRU THE
AFTN...THEN TURNING BACK TO THE N OR NW LATE TONIGHT ACROSS ERN
TAF SITES.

&&

PREV DISCUSSION... /ISSUED 331 AM CST FRI JAN 13 2012/

SHORT TERM (TODAY THROUGH SATURDAY)...COOL AND VERY DRY
CONDITIONS WL PERSIST THROUGH TNT AS THE RDG AXIS REMAINS ACROSS
THE CWA. A LIGHT FREEZE IS LKLY ACROSS THE NRN ZONES TNT GIVEN THE
NEAR CALM WINDS AND VERY DRY AND COOL AIR-MASS IN PLACE. KEPT TEMPS
ON THE COOLER SIDE OF THE MODEL ENVELOPE FOR TNT. ON SATURDAY...A
GRADUAL WARMING TREND IS EXPECTED AS WK E/SE FLOW BEGINS TO
DEVELOP ON THE BACKSIDE OF THE SLOWLY DEPARTING RDG AXIS. HIGH LVL
CLOUDS ARE EXPECTED TO THICKEN ON SATURDAY AS SWLY FLOW ALOFT
DEVELOPS AHEAD OF AN UPR LVL TROUGH AXIS MOVING THROUGH THE BAJA
RGN.

LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...AN ONSHORE FLOW WILL
DEVELOP SATURDAY NIGHT AND RETURN TO ALL OF SOUTH TEXAS BY SUNDAY AS
SURFACE HIGH PRESSURE SHIFTS EAST. WHILE A COOL START TO SUNDAY IS
EXPECTED...A WARMING TREND WILL TAKE PLACE THROUGH TUESDAY. LOW
LEVEL MOISTURE WILL ALSO BE ON THE INCREASE...AND WILL CONTINUE 20
TO 30 POPS IN THE FORECAST SUNDAY INTO MONDAY AS GFS/NAM CONTINUE TO
BRING A WEAK DISTURBANCE ACROSS THE REGION. TUESDAY IS WHEN OUR NEXT
COLD FRONT PUSHES THROUGH SOUTH TEXAS AS AN UPPER LEVEL TROUGH
PUSHES ACROSS THE NORTHERN TIER OF THE CONUS. WILL ALSO KEEP SLIGHT
CHANCE FOR SHOWERS ACROSS THE EAST ALONG THE FRONTAL PASSAGE WHERE
DEEPER MOISTURE IS EXPECTED TO POOL.  THIS WILL BRING COOLER AND
DRIER AIR BACK INTO THE REGION TUESDAY NIGHT THROUGH WEDNESDAY NIGHT
AS SURFACE HIGH PRESSURE DOMINATES OUR WEATHER PATTERN. THIS HIGH
QUICKLY SHIFTS EAST WITH TEMPERATURES WARMING BACK UP BY DAY 7 AND 8
WITH INCREASING ONSHORE FLOW.

MARINE...WINDS AND SEAS HAVE DROPPED BELOW SMALL CRAFT ADVY LVLS
ACROSS THE OFFSHORE WATERS EARLY THIS MORNING. THIS WEAKENING
TREND WL PERSIST THROUGH SATURDAY AS THE RDG AXIS CENTER PUSHES
SLOWLY INTO THE WATERS BY TNT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    59  34  65  49  68  /   0   0  10  10  30
VICTORIA          57  29  63  42  66  /   0   0   0  10  30
LAREDO            63  39  68  49  69  /   0   0   0  10  20
ALICE             60  32  66  46  69  /   0   0  10  10  30
ROCKPORT          58  36  63  50  67  /   0   0   0  10  30
COTULLA           61  30  65  44  65  /   0   0   0  10  20
KINGSVILLE        60  32  65  47  69  /   0   0  10  10  30
NAVY CORPUS       58  39  63  52  67  /   0   0  10  10  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

JR/76...SHORT TERM/AVIATION
Hazardous weather outlook, Jan 13, 5:37 AM CST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
537 AM CST FRI JAN 13 2012

GMZ230-235-250-255-270-275-TXZ229>234-239>247-141145-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
537 AM CST FRI JAN 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE TUESDAY NIGHT IN
WAKE OF A FRONTAL PASSAGE. OTHERWISE...NO HAZARD WEATHER IS EXPECTED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Freeze Warnings in Texas, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.